Alert archive / Nebraska / Flash Flood Warnings in 2004
Flash Flood Warning 12, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 10, 2004, 3:41 AM CDT for Hitchcock County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2004, 3:41 AM CDT (08:41 UTC)
- Expired
- Jul 10, 2004, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 102 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2181 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 100849 FFWGLD NEC087-101145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 341 AM CDT SAT JUL 10 2004 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA * UNTIL 645 AM CDT * AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 7 MILES NORTHEAST OF STRATTON NE...MOVING NORTH AT 5 MPH. * FLASH FLOODING MAY OCCUR ANYWHERE IN HITCHCOCK COUNTY FOR THE NEXT SEVERAL HOURS AS RAINFALL CONTINUES ACROSS THE COUNTY. AREAS NORTH OF HIGHWAY 34 AND WEST OF HIGHWAY 25 HAVE RECEIVED TWO TO TWO AND A HALF INCHES OF RAINFALL WITHIN THE LAST FEW HOURS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA AS MORE THUNDERSTORMS MOVE SLOWLY TO THE NORTH ACROSS HITCHCOCK COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4004 10130 4004 10080 4032 10078 4033 10130 $$ RJC
1 follow-up statement
000 WGUS73 KGLD 101125 FFSGLD NEC087-101145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 623 AM CDT SAT JUL 10 2004 ...THE FLASH FLOOD WARNING FOR HITCHCOCK COUNTY IS CANCELLED... SHOWERS AND THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND THE THREAT FOR FLASH FLOODING HAS ENDED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 4004 10130 4004 10080 4032 10078 4033 10130 $$ MWM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:15 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 10, 2:15 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 115 AM MDT SAT JUL 10 2004 .DISCUSSION...UPPER RIDGE WILL REMAIN IN PLACE ACROSS THE CENTRAL/SOUTHERN PLAINS THROUGH THE FORECAST PERIODS. THE PRIMARY CONCERNS FOR THIS FORECAST PACKAGE WILL BE LINGERING MORNING SHOWERS/THUNDERSTORMS AND ISOLATED THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON AND EVENING. AFTER TODAY THE MAIN CONCERN THROUGH THE REMAINDER OF THE SHORT TERM PERIODS WILL BE HOW HIGH TEMPERATURES WILL CLIMB AS 700 MB TEMPERATURES WARM INTO THE MID/UPPER TEENS WITH VERY DRY MID LEVEL AIR UNDER 594 RIDGE. ABUNDANT MID LEVEL MOISTURE WILL REMAIN IN PLACE TODAY AND ISOLATED THUNDERSTORMS MAY DEVELOP ALONG ANY REMAINING BOUNDARY ACROSS THE FORECAST AREA. THE BEST MOISTURE/INSTABILITY WILL REMAIN IN THE EAST. SOUTH TO SOUTHWEST FLOW AND VERY WARM 850 TEMPERATURES SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE MID 90S. EXPECT A GRADUAL WARMING TREND THROUGH THE REMAINDER OF THE SHORT TERM PERIODS WITH UPPER 90S/AROUND 100 POSSIBLE SUNDAY AND MONDAY. STILL DIFFICULT TO RULE OUT AN ISOLATED LATE AFTERNOON/EVENING THUNDERSTORM AND KEPT A SLIGHT CHANCE MENTION SUNDAY EVENING AS A WEAK SHORT WAVE RIDES OVER THE RIDGE. DAYS 4 THROUGH 7...NO CHANGES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MWM
Hazardous weather outlook, Jul 9, 11:40 AM CDT, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT FRI JUL 9 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1040 AM MDT FRI JUL 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA THROUGH TONIGHT. AT THE SURFACE...A BOUNDARY LEFTOVER FROM LAST NIGHTS THUNDERSTORMS EXTENDS FROM THE OKLAHOMA PANHANDLE AND SOUTHWEST KANSAS TO A SURFACE LOW OVER SOUTHEAST COLORADO. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE IN FROM THE SOUTHWEST THIS AFTERNOON. AS A RESULT...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER SOUTHWEST KANSAS AND EASTERN COLORADO AFTER 2 PM MDT. THESE STORMS WILL THEN MOVE INTO NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA THIS EVENING. THE WIND PROFILE THROUGH THE MIDDLE LEVELS OF THE ATMOSPHERE AND SUFFICIENT INSTABILITY EXIST FOR SOME OF THESE STORMS TO BECOME SEVERE THROUGH THIS EVENING ALONG AND WEST OF A LINE FROM LEOTI TO COLBY TO TRENTON NEBRASKA. IN THIS AREA... THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND FREQUENT LIGHTNING. DUE TO THE SLOW STORM MOVEMENT... LOCALLY HEAVY RAINFALL COULD OCCUR OVER THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH SUNDAY. THE ONLY ORGANIZED SEVERE WEATHER THREAT FROM THESE STORMS APPEARS TO BE ISOLATED DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OVER EASTERN COLORADO. ACTIVATION MAY BE NEEDED TONIGHT ALONG AND WEST OF A LINE FROM LEOTI TO COLBY TO TRENTON. MWM/BULLER
In the hours before
Local storm report, Jul 9, 9:55 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
855 PM MDT FRI JUL 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL SEIBERT 39.30N 102.87W
07/09/2004 0.75 INCH KIT CARSON CO TRAINED SPOTTER
HEAVY RAIN...0.80 INCHES IN THIRTY MINUTES. CORRECTED FOR
LOCATION.
0835 PM HAIL 1 SW FLAGLER 39.28N 103.08W
07/09/2004 0.75 INCH KIT CARSON CO CO-OP OBSERVER
&&
MEHLELocal storm report, Jul 10, 1:33 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1233 AM MDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1220 AM FLASH FLOOD 4 W CHEYENNE WELLS 38.82N 102.43W
07/10/2004 CHEYENNE CO TRAINED SPOTTER
UNION PACIFIC RAILROAD TRACKS UNDERWATER
&&
JOHNSONNearby
Flash Flood Warnings in Nebraska, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.